banner
Health Team

Study: 3-D can have side effects

Posted May 11, 2010

Hollywood is cashing in on 3-D with movies like “Avatar,” “Alice in Wonderland” and “Clash of the Titans.”

Although audiences seem wild for the films, a new study suggests that 3-D can have side effects, such as headaches and eye strain.

Study looks at 3-D side effects Study looks at 3-D side effects

Ophthalmologist Dr. Mark Fromer says a person’s chances of feeling symptoms increase the longer they wear 3-D glasses.

“When we look at a 3-D movie, the image is actually in two different places. It's behind in one area and in front in another area,” he said. “Our brain is not used to assimilating those two images together. So, it takes a new talent that we don't normally have.”

TV makers are also embracing 3-D, but the smaller screens don't eliminate side effects.

Samsung 3-D TV's carry a warning stating that pregnant women, children, teenagers, the sleep-deprived, and anyone with a history of epilepsy or strokes or under the influence of alcohol should avoid 3-D.

“I remember I got kind of dizzy and a little bit of headache and that's why I don't watch those kind of movies no more,” viewer George Sifontes said.

The side effects pass.

“The fatigue, blurred vision, headache will go away for over time, but there's definitely a sensory overload to the brain,” Fromer said.

1 Comment

This story is closed for comments.

Oldest First
View all
  • Here kitty kitty May 11, 2010

    I just heard that the centerfold for Playboy is going 3-d. Hefner said everything will look bigger. Watch out for the side effects!!!! :) :)